Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 63, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 23, 2008, 7:00 PM CDT for Osage County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2008, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 24, 2008, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1327 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 240000
FFWTSA
OKC113-240600-
/O.NEW.KTSA.FF.W.0063.080424T0000Z-080424T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 100 AM CDT
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF GRAINOLA TO 23 MILES WEST OF BURBANK...MOVING NORTHEAST AT
15 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 100 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...SHIDLER AND FORAKER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3646 9689 3648 9700 3652 9703 3658 9691
3657 9703 3668 9709 3673 9704 3670 9695
3677 9689 3680 9676 3700 9674 3700 9630
TIME...MOT...LOC 0000Z 229DEG 15KT 3704 9664 3663 9711
$$2 follow-up statements
000
WGUS74 KTSA 240105
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT WED APR 23 2008
OKC113-240600-
/O.CON.KTSA.FF.W.0063.000000T0000Z-080424T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-
805 PM CDT WED APR 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN OSAGE COUNTY...
AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 12 MILES
WEST OF GRAINOLA TO 7 MILES WEST OF BURBANK TO 18 MILES SOUTHWEST OF
BURBANK...MOVING NORTHEAST AT 15 MPH. RADAR INDICATES THAT 1.5 TO 2
INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE
POSSIBLE THROUGH 100 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE BURBANK...GRAINOLA...SHIDLER AND FORAKER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3646 9689 3648 9700 3652 9703 3658 9691
3657 9703 3668 9709 3673 9704 3670 9695
3677 9689 3680 9676 3700 9674 3700 9630
TIME...MOT...LOC 0105Z 229DEG 15KT 3689 9686 3669 9686
3650 9694
$$000
WGUS74 KTSA 240317
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CDT WED APR 23 2008
OKC113-240600-
/O.CON.KTSA.FF.W.0063.000000T0000Z-080424T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-
1016 PM CDT WED APR 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN OSAGE COUNTY...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTHEAST OF GRAINOLA...MOVING
NORTHEAST AT 20 MPH. RADAR INDICATES THAT 1 TO 2.5 INCHES OF RAIN
HAS ALREADY FALLEN. ANOTHER INCH WILL BE POSSIBLE THROUGH 100 AM
CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE FORAKER AND GRAINOLA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3646 9689 3648 9700 3652 9703 3658 9691
3657 9703 3668 9709 3673 9704 3670 9695
3677 9689 3680 9676 3700 9674 3700 9630
TIME...MOT...LOC 0316Z 223DEG 20KT 3690 9662
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:49 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 23, 2:49 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT WED APR 23 2008
.DISCUSSION...
SEVERE WEATHER AND HEAVY RAINFALL CONCERNS HIGHLIGHT THE FORECAST
OVER THE NEXT 24 HOURS.
A VERY MUDDLED SURFACE PATTERN EXISTS OVER THE SRN PLAINS...WITH A
WEAK STATIONARY FRONT NOTED NEAR THE RED RIVER AND A CONVECTIVELY
INDUCED BOUNDARY STRETCHED ACROSS SRN KS INTO SRN MO. THE BULK OF
THE CONVECTION HAS REMAINED TO OUR W AND N THROUGH
MID-AFTERNOON...BUT WE/RE BEGINNING TO SEE SCATTERED DEVELOPMENT
OVER ERN OK AND WRN AR WHERE THE ATMOSPHERE HAS BECOME QUITE UNSTABLE
AND UNCAPPED. AS SYNOPTIC-SCALE LIFT INCREASES AHEAD OF THE
APPROACHING MID-LEVEL SHORTWAVE (CURRENTLY MOVING INTO THE TX
PANHANDLE)...CONVECTION IS EXPECTED TO EXPAND IN COVERAGE ACROSS ERN
OK THIS EVENING. THIS ACTIVITY SHOULD BE MAINTAINED BY A
STRENGTHENING 40-50KT SLY/SWLY LOW-LEVEL JET...WITH CONVECTION
EVENTUALLY DEVELOPING INTO NW AR LATE THIS EVENING AND OVERNIGHT.
FORECAST CONVECTIVE PARAMETERS SUGGEST THAT THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL LATE THIS AFTERNOON AND INTO THE
EVENING...ALTHOUGH FOCUS MAY SHIFT TO MORE OF A HEAVY RAINFALL
SCENARIO OVERNIGHT. BOTH THE GFS AND NAM ARE SUFFERING FROM
CONVECTIVE FEEDBACK...WITH THE GFS CONSISTENT IN BLOWING UP A QPF
BULLSEYE OVER SE OK WHILE THE NAM IS FARTHER N ACROSS NE OK. THESE
FEEDBACK SIGNALS...HOWEVER...ARE OFTEN INDICATIVE OF THE POTENTIAL
FOR HEAVY RAINFALL...ESPECIALLY IF SEEN IN SUBSEQUENT RUNS. GIVEN
THE STRONG LOW-LEVEL JET AND GRADUALLY INCREASING PRECIPITABLE WATER
VALUES...WON/T BE SURPRISED TO SEE THE ACTIVITY DEVELOP INTO ONE OR
MORE MCS/S AND THEY TRACK ACROSS THE FORECAST AREA. HIGHEST FLASH
FLOOD POTENTIAL WILL BE ACROSS FAR NE OK AND NW AR WHERE FLASH FLOOD
GUIDANCE VALUES ARE THE LOWEST (AND HPC QPF GUIDANCE THE
HIGHEST)...BUT WENT AHEAD WITH A FLASH FLOOD WATCH FOR THE ENTIRE
AREA TONIGHT THROUGH THURSDAY MORNING GIVEN THE UNCERTAINTY WHERE
THE HEAVY RAINFALL WILL EVENTUALLY MATERIALIZE.
THUNDERSTORMS SHOULD BE EXITING NW AR BY MID-LATE MORNING ON
THURSDAY. DROPPED POPS DOWN TO SLIGHT CHANCE BY THE AFTERNOON...AS
THE ATMOSPHERE WILL LIKELY REMAIN CAPPED.
MODELS CONSISTENT WITH TIMING OF NEXT COLD FRONT...WHICH SHOULD
APPROACH THE REGION FRIDAY MORNING AND QUICKLY MOVE THROUGH BY
FRIDAY AFTERNOON. WOULD EXPECT CONVECTION TO DEVELOP NEAR THE
FRONTAL BOUNDARY...AND SEVERE WEATHER APPEARS POSSIBLE...ESPECIALLY
OVER SE OK/WRN AR WHERE BETTER MOISTURE WILL RESIDE.
EXTENDED...SATURDAY THROUGH WEDNESDAY
ECMWF/GFS IN GOOD AGREEMENT THAT BROAD CYCLONIC FLOW WILL DEVELOP
OVER MUCH THE PLAINS INTO THE OH/TN/MS RIVER VALLEYS OVER THE
WEEKEND. THIS WILL DRIVE A COLD FRONT ACROSS THE AREA SATURDAY NIGHT
INTO SUNDAY...WITH COOLER AND DRIER WEATHER EXPECTED FOR
SUNDAY/MONDAY. A WARMING TREND WILL ENSUE THROUGH THE MIDDLE OF NEXT
WEEK AS MID-LEVEL HEIGHTS RISE AND SLY FLOW RETURNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 82 66 75 / 80 30 20 30
FSM 64 81 63 74 / 80 60 10 50
MLC 66 82 66 75 / 90 20 10 40
BVO 63 81 63 73 / 80 30 20 30
FYV 61 77 61 71 / 90 70 10 50
BYV 61 75 62 70 / 90 80 10 50
MKO 63 80 65 74 / 90 50 10 40
MIO 62 80 64 71 / 80 50 20 40
F10 65 81 65 74 / 80 30 10 40
HHW 65 82 65 77 / 90 30 10 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...03
LONG TERM....18In the hours before
Special weather statement, Apr 23, 5:43 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT WED APR 23 2008
OKZ058-232330-
OTTAWA OK-
543 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OTTAWA
AT 543 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF PICHER TO OTTAWA...MOVING
NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MIAMI...COMMERCE...WYANDOTTE...OTTAWA...PEORIA...
QUAPAW...CARDIN AND PICHER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3700 9474 3700 9463 3698 9460 3678 9460
3675 9481 3700 9494 3701 9492 3701 9476
TIME...MOT...LOC 2243Z 217DEG 22KT 3708 9486 3686 9475Local storm report, Apr 23, 5:57 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL LINCOLN 35.95N 94.42W
04/23/2008 E0.75 INCH WASHINGTON AR AMATEUR RADIO
&&
DMJLocal storm report, Apr 23, 6:04 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL EUFAULA 35.29N 95.58W
04/23/2008 E0.75 INCH MCINTOSH OK LAW ENFORCEMENT
&&
RBDLocal storm report, Apr 23, 6:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL PRAIRIE GROVE 35.98N 94.32W
04/23/2008 E0.75 INCH WASHINGTON AR EMERGENCY MNGR
&&
DMJLocal storm report, Apr 23, 6:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL S CHECOTAH 35.47N 95.52W
04/23/2008 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
QUARTER SIZE HAIL SOUTH OF CHECOTAH
&&
DMJLocal storm report, Apr 23, 6:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL MC KEY 35.48N 94.88W
04/23/2008 E1.00 INCH SEQUOYAH OK PUBLIC
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 56 min |
| Apr 23, 7:23 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 12 hr |
| Apr 23, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 75 min |
| Apr 23, 8:09 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Apr 23, 8:38 PM CDT | Special Weather Statement | TSA | Rogers | 67 min |
| Apr 23, 8:40 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Sequoyah | 6 hr |
| Apr 23, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 53 min |
| Apr 23, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 64 min |
| Apr 24, 1:46 AM CDT | Flash Flood Warning | TSA | Mayes, Nowata, Rogers, Tulsa, Washington | 6 hr |
| Apr 24, 6:16 AM CDT | Special Weather Statement | TSA | Creek | 29 min |
| Apr 24, 6:26 AM CDT | Special Weather Statement | TSA | Pawnee | 34 min |
| Apr 24, 6:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Apr 24, 7:17 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 28 min |
| Apr 24, 7:20 AM CDT | Special Weather Statement | TSA | McIntosh | 55 min |
| Apr 24, 7:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Apr 24, 7:32 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 23 min |
| Apr 24, 8:08 AM CDT | River Flood Warning | TSA | Creek | 16 hr |
| Apr 24, 8:08 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 30 hr |
| Apr 24, 8:08 AM CDT | River Flood Warning | TSA | Adair | 21 hr |
| Apr 24, 8:47 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Apr 24, 9:55 AM CDT | River Flood Warning | TSA | Ottawa | 46 hr |
| Apr 24, 2:09 PM CDT | River Flood Warning | TSA | Cherokee | 18 hr |
| Apr 24, 2:14 PM CDT | River Flood Warning | TSA | Ottawa | 17 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.